Universidad Complutense de Madrid
E-Prints Complutense

On the Krull dimension of rings of continuous semialgebraic functions



Downloads per month over past year

Fernando Galván, José Francisco and Gamboa, J. M. (2015) On the Krull dimension of rings of continuous semialgebraic functions. Revista Matemática Iberoamericana, 31 (3). pp. 753-766. ISSN 0213-2230


Official URL: http://www.ems-ph.org/journals/show_abstract.php?issn=0213-2230&vol=31&iss=3&rank=1


Let R be a real closed field, S(M) the ring of continuous semialgebraic functions on a semialgebraic set M subset of R-m and S* (M) its subring of continuous semialgebraic functions that are bounded with respect to R. In this work we introduce semialgebraic pseudo-compactifications of M and the semialgebraic depth of a prime ideal p of S(M) in order to provide an elementary proof of the finiteness of the Krull dimensions of the rings S(M) and S* (M) for an arbitrary semialgebraic set M. We are inspired by the classical way to compute the dimension of the ring of polynomial functions on a complex algebraic set without involving the sophisticated machinery of real spectra. We show dim(S(M)) = dim(S* (M)) = dim(M) and prove that in both cases the height of a maximal ideal corresponding to a point p is an element of M coincides with the local dimension of M at p. In case p is a prime z-ideal of S(M), its semialgebraic depth coincides with the transcendence degree of the real closed field qf(S(M)/p) over R

Item Type:Article
Uncontrolled Keywords:Semialgebraic function, bounded semialgebraic function, z-ideal, semialgebraic depth, Krull dimension, local dimension, transcendence degree, real closed ring, real closed field, real closure of a ring
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:34811
Deposited On:18 Dec 2015 09:18
Last Modified:02 Mar 2016 14:33

Origin of downloads

Repository Staff Only: item control page